Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Differential descent obstructions over function fields


Author: José Felipe Voloch
Journal: Proc. Amer. Math. Soc. 142 (2014), 3421-3424
MSC (2010): Primary 11G35, 14G17
DOI: https://doi.org/10.1090/S0002-9939-2014-12189-7
Published electronically: June 26, 2014
MathSciNet review: 3238418
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study a new obstruction to the existence of integral and rational points for algebraic varieties over function fields, the differential descent obstruction. We prove that this is the only obstruction to the existence of integral points in affine varieties in characteristic zero and also, in most cases, for rational points on curves in arbitrary characteristic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11G35, 14G17

Retrieve articles in all journals with MSC (2010): 11G35, 14G17


Additional Information

José Felipe Voloch
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712
Email: voloch@math.utexas.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12189-7
Received by editor(s): October 31, 2012
Published electronically: June 26, 2014
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.